Alert archive / Wyoming / Special Weather Statements in 2019
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Aug 4, 2019, 1:21 PM MDT for Hot Springs County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2019, 1:21 PM MDT (19:21 UTC)
- Expired
- Aug 4, 2019, 1:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Riverton, WY
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 88 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 3076 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS85 KRIW 041921 SPSRIW Special Weather Statement National Weather Service Riverton WY 121 PM MDT Sun Aug 4 2019 WYZ002-005-007-041945- Owl Creek and Bridger Mountains-Southwest Big Horn Basin-Absaroka Mountains- 121 PM MDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS COUNTY UNTIL 145 PM MDT... At 120 PM MDT, Doppler radar was tracking a thunderstorm 10 miles north of Anchor Dam, which is 23 miles south of Meeteetse, moving east at 20 mph. Pea size to half inch hail and winds in excess of 30 mph will be possible with this storm. This thunderstorm will be near...Legend Rock State Petroglyph Site around 145 PM MDT. Other locations impacted by this storm include Grass Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Locally heavy rainfall is also occurring with this storm. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4377 10896 4385 10901 4397 10859 4377 10849 TIME...MOT...LOC 1920Z 262DEG 18KT 4381 10890 $$ Lipson
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:12 PM MDT, 9 minutes earlier.
Area forecast discussion, Aug 4, 1:12 PM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Riverton WY 112 PM MDT Sun Aug 4 2019 .SHORT TERM...This evening through Monday Issued at 109 PM MDT Sun Aug 4 2019 A shortwave over E ID this afternoon will continue its east- northeast track and trigger thunderstorms across W WY this afternoon. Modest instability remains in place today. Strong thunderstorms with wind gusts over 40 knots will be possible, but the main threat will be locally heavy rain/flash flooding again. Based on convective activity from Saturday, isolated severe winds gusts cannot be ruled out. Precipitable water values will once again be 150 to 200% of normal with this wave. The stronger instability will be over Johnson and Natrona counties this, however, storms are not forecasted to reach these areas until after 00Z Monday (more than likely between 03Z and 06Z). A ridge axis will build over the PACNW tonight into Monday, putting the Cowboy State on the east side of this ridge. This will turn the upper level winds to the west-northwest. A weak cold front will make its way over areas east of the Divide Monday. Apart from the already moist airmass being in place today, dewpoints will be in the lower to middle 40s west of the Divide Monday and in the lower to middle 50s east of the Divide. Expect widespread convection across the County Warning Area Monday afternoon, especially east of the Divide. Stronger storms will be possible over these areas, with the northwest flow overhead, steep lapse rates and abundant moisture as contributing factors. .LONG TERM...Monday night through Sunday Issued at 109 PM MDT Sun Aug 4 2019 High pressure ridging will continue across the region through the work week and into next weekend with a series of shortwaves bringing showers and thunderstorms. Isolated to scattered convective activity will develop in the afternoons, and then potentially last into the late night hours. As usual, the best chances will be in and near the mountains. Daytime high temperatures will be in the upper 70s and low to mid 80s in the west, with the central basins and southern regions in the upper 80s and low 90s at times. && .AVIATION...For the 18Z TAFS through 18Z Monday afternoon Issued at 109 PM MDT Sun Aug 4 2019 Showers and thunderstorms will form over the west and south around 20Z. This activity will spread northeast through the afternoon and continue into the evening. The main threat will be outflow wind gusts, which may exceed 40 knots with some storms. VFR conditions will prevail at the terminal sites. However, local MVFR to IFR conditions are possible due to reduced visibility in heavy rain from some storms. Scattered showers and storms will continue through 06Z Monday, especially over the far northwest, before decreasing in coverage after 06Z Monday. Isolated showers will continue east of the Divide through 09Z, as these showers exit eastward. && .FIRE WEATHER... Issued AT 109 PM MDT Sun Aug 4 2019 Shower and thunderstorm activity is expected to be a little more widespread across the region this afternoon and into the evening. Due to adequate monsoonal moisture, any thunderstorms that do develop will be efficient rain makers, so dry thunderstorm chance remains low. Surface humidity will be low this afternoon but should remain above critical thresholds. Winds will be modest through the day, generally 10 mph or less. Expect strong erratic winds form any thunderstorm. More storms in store mainly east of the Divide for Monday afternoon.| && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LaVoie LONG TERM...Hulme AVIATION...LaVoie FIRE WEATHER...Hulme
Hazardous weather outlook, Aug 4, 5:42 AM MDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 542 AM MDT Sun Aug 4 2019 WYZ001>020-022>030-051145- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 542 AM MDT Sun Aug 4 2019 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms possible this afternoon. Some storms could produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered showers and thunderstorms are possible each afternoon and evening this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 4, 12:57 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Riverton WY 1257 PM MDT Sun Aug 4 2019 WYZ012-013-041945- Jackson Hole-Teton and Gros Ventre Mountains- 1257 PM MDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TETON COUNTY UNTIL 145 PM MDT... At 1255 PM MDT, Doppler radar was tracking a thunderstorm over Moose, moving east at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. This thunderstorm will be near...Kelly around 105 PM MDT. Other locations impacted by this storm include Crystal Creek Campground and Gros Ventre Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief locally heavy rainfall is likely occurring with this storm. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4361 11072 4367 11074 4376 11036 4355 11032 TIME...MOT...LOC 1855Z 260DEG 17KT 4365 11069 Lipson
Special weather statement, Aug 4, 1:01 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Riverton WY 101 PM MDT Sun Aug 4 2019 WYZ001-002-041945- Yellowstone National Park-Absaroka Mountains- 101 PM MDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PARK COUNTY UNTIL 145 PM MDT... At 1259 PM MDT, Doppler radar was tracking a thunderstorm 7 miles east of Lake, moving east at 25 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Park County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief locally heavy rainfall is also occurring with this storm. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4453 11033 4469 11034 4483 10978 4453 10969 TIME...MOT...LOC 1859Z 266DEG 22KT 4459 11025 Lipson
Special weather statement, Aug 4, 1:18 PM MDT, 3 minutes before
Special Weather Statement National Weather Service Riverton WY 118 PM MDT Sun Aug 4 2019 WYZ015-018-042000- Wind River Mountains East-Lander Foothills- 118 PM MDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR UNTIL 200 PM MDT... At 116 PM MDT, Doppler radar was tracking a thunderstorm over Frye Lake, which is 10 miles southwest of Lander, moving east at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Sinks Canyon State Park around 130 PM MDT. Other locations impacted by this storm include Sinks Canyon Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Locally heavy rainfall is also occurring with this storm. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4270 10889 4272 10890 4281 10870 4269 10866 TIME...MOT...LOC 1916Z 257DEG 10KT 4272 10885 Lipson
Special weather statement, Aug 4, 1:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Riverton WY 121 PM MDT Sun Aug 4 2019 WYZ002-005-007-041945- Owl Creek and Bridger Mountains-Southwest Big Horn Basin-Absaroka Mountains- 121 PM MDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS COUNTY UNTIL 145 PM MDT... At 120 PM MDT, Doppler radar was tracking a thunderstorm 10 miles north of Anchor Dam, which is 23 miles south of Meeteetse, moving east at 20 mph. Pea size to half inch hail and winds in excess of 30 mph will be possible with this storm. This thunderstorm will be near...Legend Rock State Petroglyph Site around 145 PM MDT. Other locations impacted by this storm include Grass Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Locally heavy rainfall is also occurring with this storm. Occasional cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4377 10896 4385 10901 4397 10859 4377 10849 TIME...MOT...LOC 1920Z 262DEG 18KT 4381 10890 Lipson
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:31 PM MDT | Special Weather Statement | RIW | 29 min | |
| Aug 3, 7:58 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 4, 12:57 PM MDT | Special Weather Statement | RIW | Teton | 48 min |
| Aug 4, 1:01 PM MDT | Special Weather Statement | RIW | Park | 44 min |
| Aug 4, 1:18 PM MDT | Special Weather Statement | RIW | Fremont | 42 min |
| Aug 4, 1:59 PM MDT | Special Weather Statement | RIW | Hot Springs, Washakie | 46 min |
| Aug 4, 2:33 PM MDT | Special Weather Statement | RIW | Hot Springs | 42 min |
| Aug 4, 2:39 PM MDT | Special Weather Statement | RIW | Sublette | 36 min |
| Aug 4, 3:30 PM MDT | Special Weather Statement | RIW | Big Horn | 30 min |
| Aug 4, 4:17 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 4, 4:38 PM MDT | Special Weather Statement | RIW | Hot Springs | 37 min |
| Aug 4, 5:03 PM MDT | Special Weather Statement | RIW | 27 min | |
| Aug 4, 5:20 PM MDT | Special Weather Statement | RIW | Johnson | 40 min |
Nearby
Special Weather Statements in Wyoming, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.